MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF MULTIPIECE IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF MULTIPIECE IOL; INTRAOCULAR LENS
Model Number MA60AC
Medical Device Problem Code Device Damaged by Another Device (2915)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/05/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.
 
Event or Problem Description
A nurse reported that during an intraocular lens (iol) implant procedure, after phacoemulsification, prior iol implantation, when try to inject the lens, nurse found one side optic was bent.The surgery was completed with new iol and new company injector.The lens was not contacted or inserted into patient¿s eye.
 
Additional Manufacturer Narrative
Corrected information provided in h.11.Correction: in initial mdr the product clareon monarch iv iol delivery system, injector submitted erroneously.The product has been deleted.Additional information was provided in d.9., h.3., h.6.And h.11.The lens was returned positioned incorrectly (posterior surface up) in the lens case in the opened peel pouch inside the lens carton.Viscoelastic was dried on the lens.One haptic was bent in the gusset and distal areas.The optic was smashed on the anterior edge.Product history records were reviewed and documentation indicated the product met release criteria.A qualified cartridge and handpiece, and non qualified viscoelastic were used.The optic edge was smashed.The root cause may be related to a failure to follow the instructions for use (ifu).A non qualified viscoelastic were used.The ifu instructs: company foldable iols are qualified for use with a company qualified delivery system (handpiece and cartridge) and ophthalmic viscosurgical device (ovd) combination.The ifu instructs that a company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.File will be reopened if new information is received.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.

Brand Name
ACRYSOF MULTIPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22395934
Report Number1119421-2025-01819
Device Sequence Number20026781
Product Code HQL
UDI-Device Identifier00380652552578
UDI-Public(01)00380652552578(17)270709(11)220711(10)15449237
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMA60AC
Device Catalogue NumberMA60AC.225
Device Lot Number15449237
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/03/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/11/2025
Supplement Date Received by Manufacturer07/21/2025
Initial Report FDA Received Date07/03/2025
Supplement Report FDA Received Date08/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/11/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLAREON MONARCH IV IOL, INJECTOR.; HOYA HYACLEAN OVD.; MONARCH II IOL, CARTRIDGE B.; MONARCH III IOL, INJECTOR.
Patient SexUnknown